|truvada/sustiva mix up
Jan 4, 2008
i have been taking truvada/sustiva for 4 months now. my V/L dropped fron 430,000 to 90 and my T cells up from 100 to 350.... my doctor and I are hoping /expecting v/l undetectable soon... yesterday i found out i accidentally double dosed on sustiva and taken no truvada the night before. i am currently staying with friends for xmas who know nothing about my status and i took my medication too quickly.
what is the likelihood this will have messed things up for me and how soon would i know?
By the way - thanks for your help. and for this website which is a real support on many occasions.
Response from Dr. Sherer
One of the benefits of this regimen is the long half life in the blood of all of the drugs in the regimen, i.e. from 24 -48 hours or more. Truvada also acts at the intracellular level, and so is less dependent on short term changes in the serum level. Finally, in studies of people with full viral load suppression on treatment, return to active production of new virus took about 5-7 days after cessation of treatment.
For all of these reasons, the chances are very good that you will continue to have good viral suppression without drug resistance.
However, I share your concern about this episode. You should talk to your doctor about options to ensure that you don't repeat this episode and put yourself at risk of drug resistance. I encourage you to take this email exchange and discuss it as well.
Resistant to 3TC
Resistant to all meds and no other help
- Penis Discharge After Mutual Masturbation Worried I Have HIV
- Rash After Kissing Cold Sore Worried I Have HIV
- Sore Throat After Giving A Bj Worried I Have HIV
- White Bumps On Penis After Unprotected Sex Without Ejaculation Worried I Have HIV
- Can You Get Genital Warts On Your Mouth?
- How Long Does Fluconazole Stay In Your Body?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.